MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-SX1
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an overstitch sx endoscopic suture system was used during an endosleeve procedure performed on (b)(6) 2024.During the procedure, the needle got stuck into the gastric wall, it was necessary to cut the cable between the handle and the needle with a surgical cutter to detach the needle from the gastric wall.The procedure was cancelled.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: device code: a150208 is being used to capture the reportable event of needle shaft stuck.Impact code f1001 is being used to capture the reportable event of cancelled/rescheduled - post sedation/sedation unknown.Impact code f23: is being used to capture the reportable event of unexpected medical intervention.Block h11: the returned overstitch sx endoscopic suture system was analyzed.A functional and visual test was performed.The device was returned without the anchor exchange and with the catheter unraveled and detached, also the needle was inspected, and no damages were found.Additionally, the needle driver handle was closed, an inspection pin was slide out of the anchor exchange channel and toward the needle body.The needle body tip fit into the alignment pin hole, without any problems.Based on all gathered information, the probable cause selected is adverse event related to procedure, since the adverse event occurred during the procedure and the device had no influence on event.A product labeling review identified that the device was used per the directions for use (dfu) / product label.
 
Additional Manufacturer Narrative
Block h6: device code a150208 is being used to capture the reportable event of needle shaft stuck.Impact code f1001 is being used to capture the reportable event of cancelled/rescheduled - post sedation/sedation unknown.Impact code f23: is being used to capture the reportable event of unexpected medical intervention.
 
Event or Problem Description

Brand Name
OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC
5079 33rd street
grand rapids MI 49512
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key20869514
Report Number3005099803-2024-06037
Device Sequence Number12969455
Product Code OCW
UDI-Device Identifier20811955020715
UDI-Public20811955020715
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K210266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-SX1
Device Lot Number2024020292
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown